Journal of the International Association for Mathematical Geology

, Volume 13, Issue 2, pp 175–189

A new approach to null correlations of proportions

  • J. Aitchison
Article

DOI: 10.1007/BF01031393

Cite this article as:
Aitchison, J. Mathematical Geology (1981) 13: 175. doi:10.1007/BF01031393

Abstract

Much work on the statistical analysis of compositional data has concentrated on the difficulty of interpreting correlations between proportions with an assortment of tests for nullcorrelations, for independence except for the constraint, F-independence of bounded variables, neutrality in the mean and in the median. This paper questions the appropriateness of characterizing the dependence structure of proportions in terms of such concepts, suggests an alternative method of modeling, develops necessary distribution theory and tests, and illustrates the methodology in applications.

Key words

closed and open arraycompositional datacorrelations between proportionsDirichlet distributionslogistic-normal distributionspetrogenesistests for basis independence

Copyright information

© Plenum Publishing Corporation 1981

Authors and Affiliations

  • J. Aitchison
    • 1
  1. 1.Department of StatisticsUniversity of Hong KongHong Kong